CureZone   Log On   Join
Re: Mirena hormonal side effects-the scientific explanation
 
Kasta Views: 97,565
Published: 7 years ago
 
This is a reply to # 1,909,411

Re: Mirena hormonal side effects-the scientific explanation


Thankyou. Thankyou.
So much of this post resonates with me and I love it because it gives me the Science behind my symptoms.
I had my Mirena out in July 2013. This was because I had decreased libido, was retaining water, had migraines, more hair on my body, thinning scalp hair, Acne on my face and back, constant spotting, brain fogginess, mood swings, irritation of the skin around my labia, sweating uncontrollably etc... So many things and more than I have listed.
The most dramatic change was my BP increased from 100/70 to 148/110. That was scary and straight away I thought, it's the Mirena. All my doctors laughed at me. And I have seen many doctors because of all the problems I have had. That infuriates me because I know what my body felt like before having the Mirena inserted.
After having it removed I also had menopausal symptoms such as vaginal sensitivity, crushing fatigue, hot flashes and sleeplessness. After removal, it took my body eight months to have a period. My hormone levels are still indicative of menopause and I am only 42.
But. There are points in this post that speak to other problems I have been having and I am wondering if they should be attributed to the Mirena too. It is so interesting and frustrating!
I have been recently diagnosed with Gilbert's Syndrome. This is caused by a deficiency in how your liver enzymes process toxins and bilirubin. And then I see your post:
"Magnesium lack causes blood vessels to constrict: bloodflow decreases: destructive ability of liver enzymes decreases."
!!!!!!!!
I also had an ACL reconstruction on my left knee in Sept 2012 (while the Mirena was still inserted). My recovery has been slow despite exercising regularly and following my surgeon's and physio's protocol. I used to feel like the Mirena had caused my whole body to malfunction but I didn't know why. Then I read:
"Amongst other functions, Insulin decreases anabolic processes... HGrowth hormones (muscle/mass development: decrease leads to premature ageing) [is] suppressed."
That is sooo interesting because my vastus medialis, one of my quads, has persistent atrophy. Muscle wasting and loss of mass! That is what is delaying my recovery!!
Also, I was reading some other posts here and I had two other similar neuro-type symptoms. Waking up in the middle of the night feeling like I couldn't breathe and like I could not remember how to breathe. I also had weakness in my hands and arms while on the Mirena and could not pick up a glass because my grip was so weak and my hands were shaking so much. I started wondering if I had MS.
I have been feeling like such a hypochondriac. I am going out to buy some Magnesium and potassium supplements. And I have a vague recollection of my tests showing an abnormal K (potassium) reading. I am going to get all my blood results and have a look at them.
I also remember there were issues with thyroid function that were also new to me.
Thanks again.
Very enlightening.
I keep telling all my doctors that one day there will be evidence-based research that they will listen to about this and I will be able to say, I told you so.


 

 
Printer-friendly version of this page Email this message to a friend
Alert Moderators
Report Spam or bad message  Alert Moderators on This GOOD Message

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2021  curezone.org

1.125 sec, (2)